MAUDE Adverse Event Report: STRYKER SPINE-US XIA 3 TITANIUM TRANSVERSE PROCESS HOOK LEFT; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA 3 TITANIUM TRANSVERSE PROCESS HOOK LEFT; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 48230233
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Status and location of the device is unknown.
 
Event or Problem Description
A physician reported that while attempting to install a xia 3 titanium transverse process hook on the left t11, the patient's transverse process broke.The physician altered their surgical plan and the operation was completed successfully using a pedicle screw.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.A review of the device and complaint history records could not be performed as a valid lot code was not provided and could not be obtained.From the xia 3 stg: there are two options for preparing the site and inserting the hook: option 1: a horizontal window is created by excising the ligamentum flavum combined with the limited osteotomy of the edge of the lamina.The window is prepared large enough to accommodate the blade of the hook to be inserted.The blade is then turned 90° and seated on the lamina.Option 2: a squared window is created by opening the ligamentum flavum in conjunction with the limited laminotomy.A lamina preparer may be used with great care to dissect the ligamentum flavum.The hook is inserted in a downward rotational movement so that the tip of the blade hugs the anterior surface of the lamina at all times.Note: a gentle burring of the lamina is sometimes necessary to ease the access to the canal.As the device was not returned, a definite root cause cannot be determined.From the rep, it is possible excessive force was applied when installing the rod that could have contributed to the event.Other possible root causes include unintended bending/cantilever force applied during hook insertion, insufficient preparation for hook installment, incorrect instrument used, incorrect path/window created, and/or deformed/damaged blade tip.H3 other text : device was discarded by the site.
 
Event or Problem Description

Brand Name
XIA 3 TITANIUM TRANSVERSE PROCESS HOOK LEFT
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key9934170
Report Number0009617544-2020-00056
Device Sequence Number2496996
Product Code NKB
UDI-Device Identifier04546540560407
UDI-Public04546540560407
Combination Product (Y/N)N
PMA/510(K) Number
K142381
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number48230233
Device Catalogue Number48230233
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/09/2020
Supplement Date Received by Manufacturer05/30/2020
Initial Report FDA Received Date04/08/2020
Supplement Report FDA Received Date06/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;